Can You Take Antibiotics Together With Cough Medicine?

Illustration of Can You Take Antibiotics Together With Cough Medicine?
Illustration: Can You Take Antibiotics Together With Cough Medicine?

doc, I’m 21 years old. previously I had seen a doctor because of chest pain. and have been given medicine. currently the remaining antibiotic drugs. but for the past few days I’ve been coughing dry. so I bought komixm cough medicine at the pharmacy. Can my doctor take the cough medicine with antibiotics?

1 Answer:

Hello Merza,


Thank you for the question.

Chest pain and dry cough can occur one of them due to infection in the respiratory tract, for example due to viruses (including the Corona virus that causes COVID-19) or bacteria. If the doctor gives you antibiotics, it is most likely that the doctor suspects that your complaint appears related to a bacterial infection. Not only that, chest pain and dry cough can also arise due to other factors, for example bronchitis, asthma, gastroesophageal reflux disease, gastritis, heart problems, and so on.


Need to be clear, what antibiotics exactly did you mention?


Most cough medicines on the market contain active compositions that are not classified as over-the-counter drugs. Therefore, consumption, especially if coupled with antibiotics, is only appropriate when done on prescription and direct supervision from a doctor. Worried, the interaction between these drugs and the antibiotics you are taking can interfere with the effectiveness of the drug and increase the risk to your health.


Safer, you complete the treatment according to doctor's advice. In order for the cough to subside faster, accompany the doctor's treatment by drinking plenty of warm water, getting enough rest, not screaming too much, don't consume cold and oily foods, eat lots of fruits, avoid excessive cold and dust, don't also contact with cigarettes and other things that make you allergic, wear a mask during coughing, and be more disciplined to live a healthy lifestyle.


If the cough does not subside for more than 2 weeks, or if there is shortness, vomiting, high fever for more than 3 days, palpitations, chest like being pressed by heavy objects, fatigue, cold sweat, as well as other severe complaints, check back immediately You go to the doctor or the doctor of internal medicine in order to be handled well huh ..


I hope this helps.

: by

Related Question

Side Effects Of Consumption Of Vitamin B?

Side Effects Of Consumption Of Vitamin B?

(1 year ago)

Hello, my doctor would like to ask, I have read that the side effects of vitamin B consumption are one of the changes in urine color, how dangerous is that? Explanation please...

The Right Shoulder That Sounds During Exercise?

The Right Shoulder That Sounds During Exercise?

(1 year ago)

In the morning I have a right shoulder that sounds when exercising Is it a big problem if it is not treated? R nAnd before that I had a fracture in my right elbow 1 year ago...

Explanation Of Syphilis Lab Results?

Explanation Of Syphilis Lab Results?

(1 year ago)

Tonight, I just found out that I had syphilis when I was a blood donor. And yesterday I went straight to Prodia to check blood. Now based on the results of the VDRL / RPR lab it is...

Leave a Reply

Your email address will not be published. Required fields are marked *